Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 36, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Oct 16, 1993, 4:57 PM CDT for Tulsa County, Oklahoma. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Oct 16, 1993, 4:57 PM CDT (21:57 UTC)
- Expired
- Oct 16, 1993, 5:41 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Tulsa County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 162157 TORTUL OKC143-162245- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 457 PM CDT SAT OCT 16 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...TULSA COUNTY AT 457 PM...RADAR INDICATED A DEVELOPING TORNADO JUST SOUTH OF SAND SPRINGS. THE STORM PRODUCING THE TORNADO WAS MOVING EAST SOUTHEAST AT 25 MILES AN HOUR. TAKE SHELTER NOW... THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR> POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Oct 16, 3:51 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 16, 3:51 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 350 PM CDT SAT OCT 16 1993 1945Z OK MESONET DATA INDICATED SFC LOW TO BE NORTH OF HOMINY WITH A DRYLINE EXTENDING SOUTH TO WEST OF BRISTOW TO NEAR HOLDENVILLE AND A COLD FRONT EXTENDING SOUTHWEST FROM THE LOW TO NEAR OKC. AIRMASS IN THE WARM SECTOR REMAINS UNSTABLE BUT CAPPED BUT TSTMS ARE NOW FORMING TO THE WEST OF CNU AND ARE SHOWING SIGNS OF BUILDING SOUTH INTO OK. THE NGM AND ETA BOTH SHOW SIGNIFICANT MID LEVEL COOLING INTO ERN OK DURING THE NEXT FEW HOURS SO RAPID SEVERE TSTM DEVELOPMENT STILL APPEARS LIKELY SOMETIME BETWEEN NOW AND 02Z AS 100 KNOT H3 AND 60 KNOT H5 WIND MAXES MOVE ACROSS THE AREA. HIGHEST STORM RELATIVE HELICITY VALUES ARE NOW ALONG AND EAST OF U.S HIGHWAY 75 SO THE BEST CHANCE FOR SUPERCELL AND TORNADO DEVELOPMENT WILL BE IN THE ERN HALF OF OUR FCST AREA THIS EVENING. WILL PLACE HIGHEST POPS TONIGHT IN SE OK AND LOWER POPS TO THE NORTHWEST WHERE SFC BOUNDARIES MAY PASS BEFORE STORM INITIATION. AS VORT LOBE SWINGS ACROSS SRN OK LATER TONIGHT AND SFC COLD FRONT SLOWS ...SOME TRAINING OF ECHOES AND LOCALLY HEAVY RAINFALL MAY OCCUR IN EXTREME SE OK. LIGHT NORTH TO NORTHEAST LOW LEVEL FLOW WILL PREVAIL SUNDAY AND SUNDAY NIGHT. NGM GRIDDED DATA SHOWS VERY HIGH RH BELOW 850 MB ACROSS MOST OF ERN OK SO THE CHANCES OF SEEING MUCH SUN THE NEXT COUPLE DAYS APPEAR SLIM EXCEPT MAYBE IN FAR SE OK. WITH SFC BOUNDARY STALLING JUST SOUTH OF THE RED RIVER AND LOW LEVEL WINDS BECOMING MORE SOUTHERLY LATER SUNDAY NIGHT AND MONDAY...CHANCES OF SHOWERS AND TSTMS WILL ONCE AGAIN BE ON THE INCREASE. EXPECT LITTLE DIURNAL TEMP RANGE SUNDAY AND SUNDAY NIGHT SO WENT WELL BELOW THE NGM MOS MAXES SUNDAY AND ABOVE THE NGM MOS MINS SUNDAY NIGHT. NGM TEMPS TONIGHT AND MONDAY LOOK REASONABLE ATTM. POPS ARE TOO LOW TONIGHT BUT ARE CLOSE OR A LITTLE TOO HIGH SUNDAY THROUGH MONDAY. TUL 54/63/55/68 3123 MLC 57/67/58/75 5123 BVO 52/61/53/66 2123 IDB 62/73/59/75 6323 .TUL...NONE. PLATE
In the hours before
Special weather statement, Oct 16, 2:50 PM CDT, 2 hours 7 minutes before
OKZ054>077-162045- SPECIAL WEATHER STATEMENTNAL WEATHER SERVICE TULSA OK 250 PM CDT SAT OCT 16 1993 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR EASTERN OKLAHOMA... SEVERE THUNDERSTORM WATCH 905 WHICH WAS IN EFFECT FOR ALL OF EASTERN OKLAHOMA THIS AFTERNOON HAS BEEN CANCELLED. MOST OF THE THUNDERSTORM ACTIVITY HAS REMAINED NORTH AND EAST OF THE AREA THIS AFTERNOON. ALTHOUGH THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED...RESIDENTS OF EASTERN OKLAHOMA SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND SHOULD STAY INFORMED WITH THE LATEST FORECASTS. ADDITIONAL THUNDERSTORM DEVELOPMENT MAY OCCUR AGAIN LATE THIS AFTERNOON WITH SOME THUNDERSTORMS POSSIBLY REACHING SEVERE LIMITS.
Special weather statement, Oct 16, 2:52 PM CDT, 2 hours 5 minutes before
OKZ054>077-162045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 250 PM CDT SAT OCT 16 1993 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR EASTERN OKLAHOMA... SEVERE THUNDERSTORM WATCH 905 WHICH WAS IN EFFECT FOR ALL OF EASTERN OKLAHOMA THIS AFTERNOON HAS BEEN CANCELLED. MOST OF THE THUNDERSTORM ACTIVITY HAS REMAINED NORTH AND EAST OF THE AREA THIS AFTERNOON. ALTHOUGH THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED...RESIDENTS OF EASTERN OKLAHOMA SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND SHOULD STAY INFORMED WITH THE LATEST FORECASTS. ADDITIONAL THUNDERSTORM DEVELOPMENT MAY OCCUR AGAIN LATE THIS AFTERNOON WITH SOME THUNDERSTORMS POSSIBLY REACHING SEVERE LIMITS. f
Special weather statement, Oct 16, 4:15 PM CDT, 42 minutes before
OKC113-117-162215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 415 PM CDT SAT OCT 16 1993 ...THUNDERSTORM DEVELOPING RAPIDLY IN EASTERN PAWNEE COUNTY... AT 412 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM JUST EAST OF HALLET IN PAWNEE COUNTY. THIS STORM IS EXPECTED TO INTENSIFY OVER THE NEXT 15 MINUTES. THIS STORM MAY PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS AND HAIL. MOVEMENT OF THIS STORM WAS EAST AT 25 MILES AND WILL MOVE INTO EXTREME SOUTHERN OSAGE COUNTY WITHIN THE NEXT 30 MINUTES. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Oct 16, 4:16 PM CDT, 41 minutes before
OKC113-117-162215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 415 PM CDT SAT OCT 16 1993 ...THUNDERSTORM DEVELOPING RAPIDLY IN EASTERN PAWNEE COUNTY... AT 412 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM JUST EAST OF HALLET IN PAWNEE COUNTY. THIS STORM IS EXPECTED TO INTENSIFY OVER THE NEXT 15 MINUTES. THIS STORM MAY PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS AND HAIL. MOVEMENT OF THIS STORM WAS EAST AT 25 MILES AND WILL MOVE INTO EXTREME SOUTHERN OSAGE COUNTY WITHIN THE NEXT 30 MINUTES. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
Local storm report, Oct 16, 4:54 PM CDT, 3 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
454 PM CDT SAT OCT 16 1993
TIME (CDT) COUNTY EVENT
441 PM OSAGE NICKEL TO QUARTER SIZE HAIL NEAR CIMARRON
TURNPIKE
447 PM TULSA QUARTER SIZE HAIL 3 MILES WEST OF SAND
SPRINGS
452 PM TULSA TENNIS BALL SIZE HAIL IN SAND SPRINGSLocal storm report, Oct 16, 4:56 PM CDT, 1 minute before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
454 PM CDT SAT OCT 16 1993
TIME (CDT) COUNTY EVENT
441 PM OSAGE NICKEL TO QUARTER SIZE HAIL NEAR CIMARRON
< TURNPIKE
447 PM TULSA QUARTER SIZE HAIL 3 MILES WEST OF SAND
SPRINGS
452 PM TULSA TENNIS BALL SIZE HAIL IN SAND SPRINGSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 12:48 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 36 min |
| Oct 16, 12:48 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 57 min |
| Oct 16, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 55 min |
| Oct 16, 1:42 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 33 min |
| Oct 16, 1:45 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Oct 16, 1:57 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 63 min |
| Oct 16, 3:15 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 60 min |
| Oct 16, 4:35 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 55 min |
| Oct 16, 5:33 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 57 min |
| Oct 16, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Oct 16, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 65 min |
| Oct 16, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 58 min |
| Oct 16, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 46 min |
| Oct 16, 5:54 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 66 min |
| Oct 16, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 61 min |
| Oct 16, 6:50 PM CDT | Tornado Warning | TSA | Cherokee | 35 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.